What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 11, 5:51 AM EST, 44 minutes earlier. Its key messages:
- Tonight into early Wednesday, the severe threat is decreasing, but heavy rain and flooding threat continues. The best chances northern half of the forecast area where a Flood Watch remains in effect.
- Friday, confidence increasing in the chance for strong winds (45+ mph).
- Late Saturday into early Monday, we're watching the potential for a large storm system is likely to bring wintry weather across the Great Lakes region, but the exact location is uncertain. As of now, the most favored track for accumulating snow is north of the forecast area, across Michigan.
Area forecast discussion, Mar 11, 5:51 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
651 AM EDT Wed Mar 11 2026
.KEY MESSAGES...
- Tonight into early Wednesday, the severe threat is decreasing,
but heavy rain and flooding threat continues. The best
chances northern half of the forecast area where a Flood Watch
remains in effect.
- Friday, confidence increasing in the chance for strong winds (45+
mph).
- Late Saturday into early Monday, we're watching the potential
for a large storm system is likely to bring wintry weather
across the Great Lakes region, but the exact location is
uncertain. As of now, the most favored track for accumulating
snow is north of the forecast area, across Michigan.
&&
.DISCUSSION...
Issued at 115 AM EDT Wed Mar 11 2026
Tonight and Wednesday. The main concern is the risk for heavy rain
from multiple rounds of thunderstorms overnight. There is also a risk
for severe weather, but that will be on the decline overnight.
Damaging wind is the primary threat, with tornado being a close
second threat. The risk for hail is low.
As we go through the overnight hours, storms should weaken as the
instability decreases and the storms become more linear along an
approaching cold front. This will signal the transition from severe
weather to heavy rain. This front will slowly migrate southeast
across the region on Wednesday. So expect showers and thunderstorms
to be widespread Wednesday morning, and gradually decrease in
coverage during the afternoon as the front moves through. However,
northwest winds and cold air advection will lead to scattered
showers, especially near the lakeshore, Wednesday afternoon and
evening. Thermal profiles do cool off, so could see some snow
showers mix in at times, but little to no accumulation is expected.
Wednesday night through Friday. Winds will decrease overnight as
high pressure builds across the region. This will lead to chilly
night, with lows falling into the mid to upper 20s. On Thursday,
southwest winds will increase throughout the day ahead of a potent
storm system that will bring chances for rain (50 to 60 percent
north, 10 to 20 percent south) Thursday night. However, the
strongest winds will be behind the cold front on Friday when
westerly wind gust near 45 mph are possible. Did increase the winds
toward the higher end of the forecast guidance, and it appears that
a Wind Advisory will be needed if things remain on track.
Saturday through Tuesday... We're watching the potential for a large
storm system to move across the Great Lakes this coming weekend and
bring rain to the south, and a band of heavy snow to the north. This
storm is still several days away, so the track will change, but
confidence is at least medium that there will be storm to bring
impactful winter weather to some locations. At this point, the more
likely location for accumulating snow is north of the region, across
Michigan. In addition to the potential for winter weather, there
will be thunderstorms in the warm sector of the storm, but that also
depends on the track of the surface low, and we'll have a better
handle on it as we get closer to the weekend.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 629 AM EDT Wed Mar 11 2026
Scattered thunderstorms will be the main concern this morning
into this afternoon with severe thunderstorms possible mainly
southeast of the I-69 corridor. Low level wind shear will also
be possible for KFWA through 14z or so with veering winds from
southerly to northwesterly winds increasing this morning into
the afternoon with gusts around 30 kts with the slow moving
boundary moving southeastward and exiting the area. MVFR to IFR
cigs will linger through the day with vsbys mainly MVFR but
expecting a period of IFR vsby for KSBN between 18z and 01z Thu.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory from 11 AM this morning to 2 PM EDT
Thursday for LMZ043-046.
&&
DISCUSSION...Steinwedel
AVIATION...AndersenHazardous weather outlook, Mar 11, 5:28 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
628 AM EDT Wed Mar 11 2026
INZ005>009-012>015-017-018-020-022>025-103-104-116-203-204-216-
MIZ078>081-177-277-OHZ001-002-004-005-015-121030-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
Williams-Fulton OH-Defiance-Henry-Paulding-
628 AM EDT Wed Mar 11 2026 /528 AM CDT Wed Mar 11 2026/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Scattered thunderstorms this morning with the main threats being
small hail, gusty winds, and heavy rainfall at times.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ026-027-032>034-OHZ016-024-025-121030-
Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH-
628 AM EDT Wed Mar 11 2026
...TORNADO WATCH 41 IN EFFECT UNTIL NOON EDT TODAY...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Scattered thunderstorms, a few may become strong to severe, will continue
this morning into this early afternoon. Large hail, gusty winds,
tornadoes, and flash flooding will be possible with these storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Gusty winds up to 45 mph possible on Friday.
.SPOTTER INFORMATION STATEMENT...
Any spotter reports will be welcome.
LMZ043-046-121030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
628 AM EDT Wed Mar 11 2026
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
EDT THURSDAY...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Andersen
In the hours before
Local storm report, Mar 11, 1:58 AM EST, 4 hours 37 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
258 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM Tornado 1 WNW San Pierre 41.21N 86.92W
03/10/2026 Starke IN Trained Spotter
Spotter had photo of the tornado as it
entered Starke County north and west of San
Pierre, IN. Time estimated by radar. Delayed
report.
0910 PM Hail 1 W La Crosse 41.32N 86.91W
03/10/2026 M0.70 Inch La Porte IN Public
0927 PM Tornado 2 ESE English Lake 41.26N 86.79W
03/10/2026 Starke IN Trained Spotter
Observed tornado by spotter video (delayed
report).
0935 PM Tornado 3 N Toto 41.30N 86.70W
03/10/2026 Starke IN Emergency Mngr
Tornado observed. Damage between East 200
South and East 50 south. Large diameter
trees downed.
0935 PM Tornado 2 WNW Toto 41.27N 86.74W
03/10/2026 Starke IN Trained Spotter
Healthy 1ft diameter trees uprooted. Some
snapped at the top.
0935 PM Tornado 2 WNW Toto 41.27N 86.73W
03/10/2026 Starke IN Trained Spotter
Spotter said there is damage to numerous
trees in this area near W County Road 200 S
on IN-39.
0936 PM Tornado 1 N Toto 41.27N 86.70W
03/10/2026 Starke IN Trained Spotter
Tornado picture from spotter sent in looking
to the west-northwest. Lat/lon is spotter
location. Delayed report.
0937 PM Tornado 2 SW Brems 41.32N 86.72W
03/10/2026 Starke IN Amateur Radio
Corrects previous tstm wnd dmg report to
tornado from 2 SW Brems. Report of a barn
destroyed with debris on Route 8 just west
of the Starke County airport. Time estimated
via radar.
0937 PM Tornado 2 SE Brems 41.32N 86.66W
03/10/2026 Starke IN Trained Spotter
Grain Dryer blown over. Time estimated by
radar. Delayed report.
0937 PM Tstm Wnd Dmg 2 SW Brems 41.32N 86.72W
03/10/2026 Starke IN Amateur Radio
Report of a barn destroyed with debris on
Route 8 just west of the Starke County
airport. Time estimated via radar.
0940 PM Hail 2 WNW Brems 41.35N 86.74W
03/10/2026 M0.75 Inch La Porte IN Trained Spotter
0944 PM Tstm Wnd Gst 2 ESE Brems 41.33N 86.67W
03/10/2026 M51 MPH Starke IN AWOS
AWOS station KOXI Knox - Starke Co. Airport.
0950 PM Tstm Wnd Gst 3 WNW South Bend 41.70N 86.32W
03/10/2026 M60 MPH St. Joseph IN ASOS
ASOS station KSBN South Bend International
Ap.
1056 PM Tstm Wnd Gst 2 SW Fishers Lake 41.97N 85.60W
03/10/2026 M48 MPH St. Joseph MI AWOS
Corrects previous tstm wnd gst report from 2
SW Fishers Lake. AWOS station KHAI Three
Rivers.
1110 PM Marine Tstm Wind 2 NW Michigan City 41.73N 86.91W
03/10/2026 M51 MPH LMZ046 IN C-Man Station
1115 PM Tstm Wnd Gst 1 N Benton Heights 42.13N 86.42W
03/10/2026 M44 MPH Berrien MI ASOS
ASOS station KBEH Benton Harbor.
1148 PM Hail Rolling Prarie 41.67N 86.62W
03/10/2026 M0.70 Inch La Porte IN Trained Spotter
0133 AM Tstm Wnd Gst 2 NW Benton 41.53N 85.78W
03/11/2026 M59 MPH Elkhart IN ASOS
ASOS station KGSH Goshen.
0208 AM Hail 2 ENE Salem Center 41.59N 85.10W
03/11/2026 M0.50 Inch Steuben IN Trained Spotter
0224 AM Hail 1 W Berlien 41.63N 84.89W
03/11/2026 E0.75 Inch Steuben IN Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Mar 11, 2:57 AM EST, 3 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
357 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM Hail 2 ENE Logansport 40.76N 86.32W
03/11/2026 M0.75 Inch Cass IN Emergency Mngr
Emergency manager reports penny size hail in
Logansport.
&&
MJSpecial weather statement, Mar 11, 2:59 AM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
359 AM EDT Wed Mar 11 2026
INZ015-022-023-110830-
Miami IN-Cass IN-Fulton IN-
359 AM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FULTON...CASS AND
NORTHWESTERN MIAMI COUNTIES THROUGH 430 AM EDT...
At 359 AM EDT, Doppler radar was tracking a strong thunderstorm near
Logansport, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Logansport, Peru, Grissom Afb, Walton, Mexico, Wells, Denver, Fulton,
Macy, Onward, Clymers, Nyena Lake, Leases Corner, Deedsville, Hoover,
Lucerne, Nead, Anoka, Chili, and Stockdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4067 8637 4069 8637 4069 8646 4071 8653
4074 8653 4074 8658 4100 8624 4100 8595
4091 8594 4062 8618
TIME...MOT...LOC 0759Z 233DEG 46KT 4079 8630
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NWSSpecial weather statement, Mar 11, 3:27 AM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
427 AM EDT Wed Mar 11 2026
INZ017-116-216-110900-
Whitley IN-Southern Kosciusko IN-Northern Kosciusko IN-
427 AM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITLEY AND
SOUTHEASTERN KOSCIUSKO COUNTIES THROUGH 500 AM EDT...
At 427 AM EDT, Doppler radar was tracking a strong thunderstorm near
Akron, or 7 miles northwest of North Manchester, moving northeast at
45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Warsaw, Winona Lake, Akron, North Webster, Pierceton, Etna, Silver
Lake, Leesburg, Claypool, Larwill, Burket, Sidney, Big Barbee Lake,
Ridinger Lake, Monoquet, Irish Lake, Beaver Dam Lake, Beaver Dam,
Little Chapman Lake, and Oswego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4109 8602 4109 8604 4137 8583 4132 8565
4130 8565 4130 8558 4128 8553 4126 8553
4104 8571 4104 8602
TIME...MOT...LOC 0827Z 225DEG 40KT 4106 8590
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
NWSLocal storm report, Mar 11, 5:34 AM EST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Northern Indiana
634 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM Tornado 2 SE Brems 41.32N 86.66W
03/10/2026 Starke IN Storm Chaser
Barn debris found on route 8 northwest of
Knox. Location relayed by storm chaser. Time
estimated via radar. Delayed report.
&&
MJLocal storm report, Mar 11, 5:35 AM EST, 1 hour before
Preliminary Local Storm Report
National Weather Service Northern Indiana
635 AM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM Tornado 2 SSE Brems 41.32N 86.69W
03/10/2026 Starke IN Storm Chaser
Powerlines down on Route 8. 10 to 20 power
flashes seen in the distance. Location
relayed by storm chaser. Time estimated via
radar. Delayed report.
&&
MJ